I've just joined the group; looking forward to finding some useful info :). I was diagnosed with a severe vitamin D deficiency 3 weeks ago and have been prescribed 60,000iu per week. My doctor didn't really say anything at all about how long it would take to feel better. So far I've had no change in symptoms at all yet. I guess it is a long haul!
Anyway, I have a couple of questions...maybe someone will know. Can this deficiency be something that comes on very gradually, i.e. can it take a few years? Am asking because I've had swings in energy and have been catching any cough, cold or flu going for the past 6-7 years. Also was wondering if it is a good idea to take magnesium and calcium as well on the dosage I'm on, I've read somewhere that this can help?
I've been dealing with this for 5 years without treatment. I came on gradually at first, then became intrusive to my daily activity. Sleep deprivation, exhaustion, anxiety, weight gain, depression, list keeps going. I was in very good shape and a competative endurance athlete, so this pretty much wrecked my competition.
A few things I learned that may help. Get your thyroid tested. I am D deficiant and hypothyroid. I was recently diagnosed, so this has not been a diagnosed problem for 5 years, just symptomatic. I have been on treatment for only a week and I am begining to notice a small change. Be patient and stick to the treatment.
To answer your calcium question, as I said, get your thyriod tested first. If you need to go on Synthoid, make sure you do not take the calcium and magnesium around the same time as the Synthoid. Along with the Cal and Mag, add in an overal Trace Mineral that has Iodine in it. Good for the Thyroid. You could probably get this all in one source.
I am on .5 grain Sythoid and taking 10,000 iu daily of D3. I'll keep you posted on any changes I go through.
So far, I have notice increased energy and decrease in headaches (but not gone, just decreased).
Yes, they tested my thyroid function at the same time and it was below the normal level - but it is not at the level they treat. Will be having another test in 5 months. Good luck with your symptoms!
I had Vit D level of 10. This has impacted my sleep and I developed severe anxiety, depression, tired-ness, social cut-off (did not feel like meeting anyone), poor judgement, decreased cognitive function, high blood pressure and so on.
It took me 7-8 months on Vitamin D3, 5000 iu every day. Now I am mostly normal. I am able to sleep well, no anxiety, no tired-ness.
Therefore, it takes many months to correct. There are 2-3 books on Amazon on Vit D deficiency. You might like to read those.
Yes, can certainly relate to those symptoms! Am really struggling at the moment. My job involves training people and trying to do this with all the symptoms + insomnia is hard. Still, I will get there, though I guess it will take months. Good to find a forum.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.